Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 71, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 5, 1999, 11:02 PM CDT for Columbia County, Dodge County, Fond du Lac County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 1999, 11:02 PM CDT (04:02 UTC)
- Expired
- Jul 6, 1999, 12:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI
The radar
The Milwaukee radar (KMKX), 68 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:55 PM CDT | Thunderstorm Wind 58 | Fond Du Lac, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4282 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKE 060403 RRA SVRMKE WIC021-027-039-060500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1102 PM CDT MON JUL 5 1999 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN DODGE COUNTY IN SOUTHEASTERN WISCONSIN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 1200 AM CDT * AT 1100 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS FROM FOND DU LAC TO POYNETTE IN COLUMBIA COUNTY...MOVING EAST AT 40 MPH. * TREES WERE BLOWN DOWN AND BOATS TOSSED AROUND IN MARKESAN IN GREEN LAKE COUNTY. THIS IS A DANGERO$US STORM! STAY INDOORS AWAY FROM WINDOWS. JH &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:16 PM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jul 5, 3:16 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 PM CDT SUN JUL 4 1999 MAIN FCST FOCUS IS ON PCPN CHCS TONIGHT AND EARLY TUE... CDFNT STILL CROSSG ERN MN...ABOUT SIX HRS BHND YESTEREDAYS PROGS. BUT LATEST SFC ANALYSIS SHOWS GOOD PRES RISES BHND FNT AND WNDS GUSTG IN THE 20S ACRS THE DAKOTAS. FEEL FNT WL NOW MAKE DECENT PROGRESS INTO WISCONSIN THIS EVE/TNGHT. FCST SOUNDINGS CONT TO SHOW WKNG CAP THIS EVE AS FNT APPRCHES. ETA IS MODEL OF CHOICE...PICKING UP ON SLOWER FNTL MOVMNT...NGM/AVN APPEAR TOO FAST. SVR TSTMS NOW DVLPG ACRS ERN MN...NEAR FNT AND H8 THERMAL RIDGE. WSW FLOW AT ALL LVLS THRU H5 SHLD REDUCE SVR TREAT IN THE S. IN FACT BEST DYNAMICS REMAIN N AS JET ONLY DIPS INTO FAR NRN WI BY TUE MORN. ETA/NGM GRIDS BOTH SHOW NARROW LIFT/MOISTURE COMG ACRS WITH FNT OVRNIGHT. RN CHCS APPEAR TO HAVE A RATHER SMALL WINDOW TONIGHT. FEEL FNT WL NOT EXIT SE WI CORNER UNTIL AFT 12Z TUE. WITH SLOWER FNTL MOVMNT WL INTRO SMALL POP EARLY TUE FAR SE. DRY AND LESS HUMID AIR FILTERS IN QUICKLY BEHIND FNT. W-NW FLOW SHLD PREVENT ANY CHC OF LK BREEZE TUE OR AGAIN WED. ALL MODELS POINT TO WAA RETURNG ON WED. SOME ISOTROPIC LIFT SHLD RESULT IN MORE CLD COVER~. BUT LACK OF UPPER LVL FEATURE SHLD REDUCE RISK OF ANY SHWRS. .UWNMS...ONLY OUT TO 6 HRS. .MKX...NONE. JK
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.